Jump to content

Photo

Estrogen Or Progesterone Causing Oily Skin/clogged Pores?!

oily skin acne clogged pores birth control seasonale alesse ortho cyclen

4 replies to this topic

#1 smichelle

smichelle

    Junior Member

  • Members
  • Posts & Likes
    Posts: 70
    Likes: 2
About Me
  • Gender:Female
  • Joined: 27-November 13

Posted 15 December 2013 - 04:39 PM

Looking for advice from anyone who might understand which hormone is most likely to relate to overly oily skin and clogged pores! Tonight is the night I'm going to be starting the Ortho Cyclen! I'm doing some research on which hormone relates to overly oily skin and clogging- and I keep coming across Estrogen dominance. How people with too much bad estrogen will see in increase in sebum and therefore skin issues. Is it possible at all that the increase in estrogen from the Alesse(0.2) and Seasonale(0.3) is what's causing my issues? Or is this even possible because they are both considered " Low estrogen pills". I'm trying to figure out if it's that or the progestrin with high androgen levels in both those birth controls that is causing the issues? I'm also reading that progesterone with high androgenic activity increases DHT levels- which increases oily skin too.

Please share your knowledge on how hormones work and which one it's most likely to be sad.png So confused, and I don't want my skin getting even worse with Ortho Cyclen being (0.4) in estrogen if that's what it is! Help!!

 



#2 jlcampi

jlcampi

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 148
    Likes: 14
About Me
  • Joined: 30-September 13

Posted 15 December 2013 - 04:58 PM

Looking for advice from anyone who might understand which hormone is most likely to relate to overly oily skin and clogged pores! Tonight is the night I'm going to be starting the Ortho Cyclen! I'm doing some research on which hormone relates to overly oily skin and clogging- and I keep coming across Estrogen dominance. How people with too much bad estrogen will see in increase in sebum and therefore skin issues. Is it possible at all that the increase in estrogen from the Alesse(0.2) and Seasonale(0.3) is what's causing my issues? Or is this even possible because they are both considered " Low estrogen pills". I'm trying to figure out if it's that or the progestrin with high androgen levels in both those birth controls that is causing the issues? I'm also reading that progesterone with high androgenic activity increases DHT levels- which increases oily skin too.
Please share your knowledge on how hormones work and which one it's most likely to be :( So confused, and I don't want my skin getting even worse with Ortho Cyclen being (0.4) in estrogen if that's what it is! Help!!
 


Elevated Free testosterone increases sebum production and is exacerbated by insulin.

The endocrine system attempts to maintain balance among the various hormones. When a particular hormone increases or decreases it can cause an imbalance of several other hormones.

Generally
Estrogen neutralizes testosterone
Progesterone neutralizes estrogen
Cortisol neutralizes DHEA
Progesterone can amplify the effects of testosterone.

In females, the primary source of free testosterone is DHEA

It's best to do a complete female hormone panel and include 8 am cortisol to understand the problem.
If you do, make sure you go to the lab on day 21 of your cycle.

#3 brenmc

brenmc

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 467
    Likes: 44
About Me
  • Gender:Female
  • Joined: 10-November 08

Posted 15 December 2013 - 06:15 PM

Why is it important to go on day 21?
I think estrogen can cause oily skin. I am on spiro but recently my acne has come back and now I have some whiteheads (which I never had before). It could be a result of estrogen dominance from long term spiro use. The key seems to be balance. Apparently orthocyline artificially balances your hormones. So it might help.

#4 crashoran

crashoran

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 232
    Likes: 16
About Me
  • Joined: 10-October 07

Achievements

     

Posted 28 September 2014 - 07:33 AM

Looking for advice from anyone who might understand which hormone is most likely to relate to overly oily skin and clogged pores! Tonight is the night I'm going to be starting the Ortho Cyclen! I'm doing some research on which hormone relates to overly oily skin and clogging- and I keep coming across Estrogen dominance. How people with too much bad estrogen will see in increase in sebum and therefore skin issues. Is it possible at all that the increase in estrogen from the Alesse(0.2) and Seasonale(0.3) is what's causing my issues? Or is this even possible because they are both considered " Low estrogen pills". I'm trying to figure out if it's that or the progestrin with high androgen levels in both those birth controls that is causing the issues? I'm also reading that progesterone with high androgenic activity increases DHT levels- which increases oily skin too.Please share your knowledge on how hormones work and which one it's most likely to be :( So confused, and I don't want my skin getting even worse with Ortho Cyclen being (0.4) in estrogen if that's what it is! Help!!
 


Elevated Free testosterone increases sebum production and is exacerbated by insulin.
The endocrine system attempts to maintain balance among the various hormones. When a particular hormone increases or decreases it can cause an imbalance of several other hormones.
Generally
Estrogen neutralizes testosterone
Progesterone neutralizes estrogen
Cortisol neutralizes DHEA
Progesterone can amplify the effects of testosterone.
In females, the primary source of free testosterone is DHEA
It's best to do a complete female hormone panel and include 8 am cortisol to understand the problem.
If you do, make sure you go to the lab on day 21 of your cycle.

I know this is an old thread, but I feel like I should clear things up. Elevated free testosterone levels do not cause oily skin. I know this for a fact because I have extremely oily skin and my free T levels are at 4.4 ng/dl. 80-90 year old men have more free T than I do (I'm 26).

(To give you an idea how oily my skin is, it's so bad that random people often walk up to me and ask me about it)

#5 jlcampi

jlcampi

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 148
    Likes: 14
About Me
  • Joined: 30-September 13

Posted 28 September 2014 - 09:16 AM

Acne is primarily causd by elevated free testosterone and secondarily by insulin.

It is NOT caused by elevated estradiol.

Progesterone both compliments and antagonizes (neutralizes) the feminine effects of estradiol. If you have chronic progesterone deficiency, then estrogen will be unopposed for long periods of time resulting in a magnification of fhe female attributes. Exaggerated hour glass shape with larger hips and breasts.

If you have thin hips and small breasts you do NOT have estrogen dominance.

Estrogen also stimulates the sympathetic nervous system increasing alertness. If estrogen is too high you will feel anxious.

Estrogen also increases the number of aldosterone receptors. This results in an increase in fluid retention and bloating.

Estrogen also neutralizes the effects of androgens like testosterone, dhea, dht etc.

Progesterone stimulates the parasympathetic nervous system (calming effect), decreaes/blocks aldosterone receptors (diuretic effect) and neutralizes the effects femine effects of the estrogens.

Progesterone neutralizes estradiol and estradiol neutralizes testosterone. If progesterone is elevated or estradiol is deficient, then it has the same effect as increasing testosterone (the primary cause of acne).

As a side note, the charactwristics of progesterone above are only related to bio-identical progesterone. Synthetic progesterone is derived from androgens and has a different side effect profile.

Hopefully you are seeing that it's balance that is critical. An imbalance of one hormone can result in a cascade of effects that throws everything else off and misleads the evaluator if a comprehensive exam is not completed. This is why crashoran believes that free testosterone does not cause acne.

You always test female hormones during the midpoint of the luteal phase (day 21) because this is when progesterone peaks. The diagnostic criteria is optimized for this sampling day.

My experience is that most women with acne have elevated DHEA sulfate that converts to testosterone. DHEA is primarily secreted by the adrenal system, not the ovaries.

Do you have a full hormone panel collected on day 21?




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users